MAUDE Adverse Event Report: ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. BTB IB TIGHTROPE W FLIPCUTTER III DRILL; NON-DEGRADABLE FIXATN FASTENER
Model Number BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via phone that an ar-1288btb-ib- fc3 internal brace flipcutter blade broke during initial drilling.This occurred during use in a case with no patient effect.Case completed using another flipcutter.All fragments removed.No delay to case.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-1288btbib-fc3 serial/batch (b)(6) was received for evaluation.Functional testing was conducted by activating the deploy button.No movement of the cutting blades was observed, which was attributed to the break.A visual inspection revealed that the blade shaft had detached at the weld.It was noted nicks in the cutting tip and scratches in the shaft.The most likely cause of the reported and observed device failure is user error, specifically misalignment of the insertion and/or the device making contact with another instrument during use.The complaint allegation was confirmed.

Brand Name
BTB IB TIGHTROPE W FLIPCUTTER III DRILL
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22044431
Report Number1220246-2025-02095
Device Sequence Number8781532
Product Code MBI
UDI-Device Identifier00888867379961
UDI-Public(01)00888867379961(11)250114(17)280930(10)15373026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBTB IB TIGHTROPE W FLIPCUTTER III DRILL
Device Catalogue NumberAR-1288BTBIB-FC3
Device Lot Number15373026
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown